MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO GRASPER PEN 35 UP *EA; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US ARTHRO GRASPER PEN 35 UP *EA; SUTURE/NEEDLE PASSER, REUSABLE
Model Number 214601
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Udi: (b)(4).
 
Event or Problem Description
It was reported by sales rep via complaint submission tool as follows: contact by cssd staff informing me that the penetrating grasper 214601 from their rcr extras consignment tray is not opening or closing.Upon closer inspection, the instrument is missing a screw.See attached photo.No patient consequences or surgical delay reported.The device is available for evaluation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that the penetrating grasper 214601 from their rcr extras consignment tray is not opening or closing.Upon closer inspection, the instrument is missing a screw.¿ the device was received and evaluated.Visually, the device appears worn indicating device was heavily used due to it had a lot of marks of wear.The screw was missing from the handle making which cause unable to perform the function as normally.Also, the jaws were loose, they were not functioning smoothly.The photo provided by the customer showed the same condition found during the physical analysis.Therefore, this complaint can be confirmed.Lot number on the device indicates this device is 10 years old and hence this failure can be attributed to normal field wear.This type of failure has been attributed to wear and tear as well as rough use, since the repeated excess force applied to operate the device and age of the device causing damage in the device.Other than this possibility, cannot be discerned at this point.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required. at this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10810621
Report Number1221934-2020-03375
Device Sequence Number3798882
Product Code NBH
UDI-Device Identifier10886705003846
UDI-Public10886705003846
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214601
Device Catalogue Number214601
Device Lot Number10R01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer12/10/2020
12/14/2020
Initial Report FDA Received Date11/09/2020
Supplement Report FDA Received Date12/11/2020
12/14/2020
Patient Sequence Number1